MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Codes Failure to Read Input Signal (1581); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: product id: m016445c001, version: 3.4  h3,h6) no parts have been received by the manufacturer for evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that the software was reverting.While in surgery the system locked up and they had to reboot the system.After rebooting the system the software reverted from software version 3.4 to version 3.3.2 and they lost the system configuration.As they got the system back up and running the system locked up again.After rebooting they saw the same reverting software issue.They were eventually able to continue with surgery.There was no delay to the case.No reported impact to the patient.Additional information was received from the site stating that they had some initial issues connecting in the morning as well.Upon booting up, the system configuration that was loaded was a mix between two configurations.The thermal therapy system configuration page was correct (scanner ip and console type) but the ip setup was pulling ip info (ip address and subnet mask) from an old configuration.The site selected the correct system configuration for the scanner that they were going to be using to update the ip setup information and this locked the system up.After clearing the lock and confirming the ip information was correct, they were able to connect to the scanner and receive live images.Before going to the operating room, they disconnected in the software but left the system physically connected to the scanner via an ethernet cable.When the site came back to the mri with the patient and hit the connect button to reconnect, the connect and disconnect buttons greyed out and the system locked up.They were able to clear the lock but the ilt connection bar was still greyed out so they decided to restart the system.When the system powered back on and they logged back in and that is when they noticed the software had reverted from 3.4 to 3.3.2.They tried rebooting again to see if the system would load 3.4 but it did not.At this point, they site discovered that the file had been blanked out.They were able to recover the file but the ge ilt connection bar was gone.After rebooting again, the ge ilt connection bar appeared but the same issue they had in the morning with the mixed system configuration loading upon booting up happened again.They manually changed the ip setup info to the correct to the ip address and subnet mask, and were able to reconnect at this point.
 
Additional Manufacturer Narrative
H2) patient information received medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3/h6: software analysis was completed.After reviewing the logs and case details, there was insufficient information to determine the cause of the issue.Codes b01, c19, and d15 apply.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key18991930
Report Number1723170-2024-00935
Device Sequence Number12650111
Product Code GEX
UDI-Device Identifier00643169792890
UDI-Public00643169792890
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer03/28/2024
06/28/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date03/29/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age46 YR
Patient SexMale
Patient Weight113 KG